MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that upon opening the package the tip of the stent was found detached.This incident occurred prior to patient contact; there was no impact to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, dimensional verification, manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported: one open package rpn ush-526 , label lot 7313985 was received.Stent with the tether and an unopened pouch containing a wire guide was returned.A section of the proximal coil that measured 3.7cm is severed from the stent.Point of separation occurred at the second sideport 1.5 cm from the proximal ink band.Remaining stent returned measures from distal coil to proximal ink band 26.7cm, within specification tolerance.Total length including 1.5cm section of the proximal coil still attached measured 28.2cm.The tether has been severed approximately 23.5 cm from the knot.Stent coil was severed during removal of the tether.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, the root cause is product use or handling related.As the returned stent was confirm to be detached.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6454040
Report Number1820334-2017-00629
Device Sequence Number614998
Product Code FAD
UDI-Device Identifier00827002498662
UDI-Public(01)00827002498662(17)190928(10)7313985
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-526
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1